I have been on anti-depressants/anti-anxiety (Welbutrin, Celexa, Lexapro and most recently Cymbalta) for several years now with great results. Within the past 2 months, I started having what felt like panic attacks which included difficulty breathing, heart palpitations, tightening of the throat and hot flashes. My doctor decided to give me Ativan to curb the anxiety. Mind you, my attacks were not 15-30 minutes, they lasted from morning til night. After several weeks of no relief, he switched me to Klonopin and changed my daily meds to Cymbalta. My depression is fine at this point but the anxiety medicine has no affect on me. I can't breath normally from the time I wake up until the time I go to sleep. I have cut out all caffeine and have been excercising and eating right for several years. I am wondering if this is actually a problem with my thyroid. I am in transition between doctors and just wanted some advice. Any thoughts?
If you are concerned that it is your thyroid, just mention it to your new doctor. They can get you a simple blood test for that and they will also feel your thyroid too, to see if it is large. Hyperthyroidism can mimic anxiety symptoms. I went to threw the same thing. I had a large thyroid and they tested my blood and did a thyroid ultrasound, and everything came back good.
keep in mind that hyPothyroid can also cause anxiety.. I have hypothyroid.. and before i was diagnosed.. what a nightmare.. i had constant panic all the time. i felt like fight or flight was a daily routine.. and forget about sleeping normally...make sure that if you do have your thyroid tested.. they give you not just one test.. but also things like.. your TSH.. another good idea.. would be to post a question on the thyroid forum.. they have excellent advice.. and they know exactly what tests you shouls have..
there is also a place online that you can go to .. where you can read more about thyroid issues.. its called
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.